| Model Number |
KE361-DRW,KEY 3,GN RESOUND |
| Medical Device Problem Code |
Temperature Problem (3022)
| Health Effect - Clinical Code |
Burn(s) (1757)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's reference (b)(4): the device has been requested for investigation on 18 may 2022.It has still not been received.
Event or Problem Description
Ke361 drw overheated and burned patient behind her left ear: the serial number is (b)(4) and it does not come up correctly in navision.This hcp was calling in on behalf of another hcp in the office to report this safety issue.Pt is wearing ke361 with 312 battery and she called the office to say that she had noticed the hearing aid felt warm, took it off of her ear, let it cool, and then put it back on, and then noted that she had a burn on the mastoid area, behind the left ear.The exact date is unknown, pt reported it happening "as few days before her appointment", which was on (b)(6) 2022.At that time, the hcp told her to stop wearing the hearing aid, which the patient agreed to as she was going to upgrade to a rt561.She was also advised to seek medical treatment, but she did not.Pt did note that she treated the burn with bacitracin ointment.Pt noted that she is using the batteries supplied to her by (b)(6).Pt was to send the hcp a picture of the burn, but they have not received it.The reporting hcp said that the dispensing hcp did not make note of a burn at the follow up appt on (b)(6) 2022.The hcp said the patient reported that the incident "happened a few days before her appointment on (b)(6) 2022", it was a virtual appointment and the hcp said the picture quality was poor and so she asked the patient to send a picture, which the patient never did.At the time of this report, the patient had not yet been back to the office to return the hearing aids, but the hcp has the qe routing form to send them in when they do.And yes, the patient reported this was related to the hearing aid overheating.The case has been reviewed from a clinical perspective.It was reported that: the end-user is using ke361 drw, key3, gn resound with hearing aids and 312 batteries dispensed from (b)(6).The end-user experienced that the left device felt warm then took it off to let it cool down before she put it on again.The end-user reported a burn on the mastoid area a few days before her visit to her hcp.The end-user did not visit a doctor, but she used bacitracin ointment.Clinical assessment: end-user reported that the left hearing aid appeared warm, and a burn was reported by the end-user.The hcp told her to stop using the devices and end-user treated the burn with bacitracin ointment.The end-user did not find an evaluation by a medical professional required and no residual effects were reported.It is recommended that the device(s) be sent in for evaluation.Clinical evaluation: the clinical evaluation for the device family does evaluate overheating when batteries are inserted incorrectly, and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G., unforeseen use or clinical condition) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.
Event or Problem Description
Ke361 drw overheated and burned patient behind her left ear: the serial number is (b)(6) and it does not come up correctly in navision.This hcp was calling in on behalf of another hcp in the office to report this safety issue.Pt is wearing ke361 with 312 battery and she called the office to say that she had noticed the hearing aid felt warm, took it off of her ear, let it cool, and then put it back on, and then noted that she had a burn on the mastoid area, behind the left ear.The exact date is unknown, pt reported it happening "as few days before her appointment", which was on (b)(6) 2022.At that time, the hcp told her to stop wearing the hearing aid, which the patient agreed to as she was going to upgrade to a rt561.She was also advised to seek medical treatment, but she did not.Pt did note that she treated the burn with bacitracin ointment.Pt noted that she is using the batteries supplied to her by lively.Pt was to send the hcp a picture of the burn, but they have not received it.The reporting hcp said that the dispensing hcp did not make note of a burn at the follow up appt on (b)(6) 2022.The hcp said the patient reported that the incident "happened a few days before her appointment on (b)(6) 2022", it was a virtual appointment and the hcp said the picture quality was poor and so she asked the patient to send a picture, which the patient never did.At the time of this report, the patient had not yet been back to the office to return the hearing aids, but the hcp has the qe routing form to send them in when they do.And yes, the patient reported this was related to the hearing aid overheating.The case has been reviewed from a clinical perspective.It was reported that: the end-user is using ke361 drw, key3, gn resound with hearing aids and 312 batteries dispensed from lively the end-user experienced that the left device felt warm then took it off to let it cool down before she put it on again the end-user reported a burn on the mastoid area a few days before her visit to her hcp.The end-user did not visit a doctor, but she used bacitracin ointment.Clinical assessment: end-user reported that the left hearing aid appeared warm, and a burn was reported by the end-user.The hcp told her to stop using the devices and end-user treated the burn with bacitracin ointment.The end-user did not find an evaluation by a medical professional required and no residual effects were reported.It is recommended that the device(s) be sent in for evaluation.Clinical evaluation: the clinical evaluation for the device family does evaluate overheating when batteries are inserted incorrectly, and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G., unforeseen use or clinical condition) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.
Additional Manufacturer Narrative
Manufacturer's reference sf 02610745: the device has been requested for investigation on 18 may 2022.It has still not been received.22-jun-2022: the device has not been received despite several attempts.